Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Started getting headache and panic attack after using crystal meth. What's going on?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I tried Crystal meth for the first time this weekend I did more today less than I did over the weekend I have a terrible headache and panic attack like symptoms I'm afraid to sleep because I'm afraid I will have a seizure or something like that I have a prescription of prednisone and was wondering if it would help- I smoked it. And went on a bing with it sat night thru mid day Sunday - then Monday again from about 1-5pm
Posted Sun, 24 Feb 2013 in Drug Abuse
Answered by Dr. Ashish Mittal 1 hour later

Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Crystal meth or Bath salts contain Methylenedioxypyrovalerone (MDPV). Methylenedioxypyrovalerone (MDPV) is a designer drug of the phenethylamine class. Crystal meth is a central nervous system (CNS) stimulant.

The acute side effects of bath salts include tachycardia, hypertension, vasoconstriction, and sweating. High blood pressure and anxiety can lead to headache. The duration of the subjective effects is about 3 to 4 hours and the side effects continuing a total of 6 to 8 hours after administration.

Higher doses caused intense, prolonged panic attacks in stimulant-intolerant users like in your case, as you have started use recently only.

Overdose of bath salt is a medical emergency and should be treated in hospital. Following broad steps are followed in management:
-Maintain adequate hydration and drink plenty of water.
-Stop Crystal meth use now. As you are already on treatment for stress and crystal bath will further increase your stress, anxiety and other psychological problem.
-Treatment of psychiatric symptoms like anxiety and panic attacks by psychotropic medicines like benzodiezepines.
-Assessment of BP, Pulse and respiration. Investigation like serum electrolytes, liver/kidney function test and other test according to examination.
-Treatment of concurrent complication.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor